Alert archive / Alabama / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 346, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 27, 1995, 7:03 PM CDT for Clarke County, Alabama. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Oct 27, 1995, 7:03 PM CDT (00:03 UTC)
- Expired
- Oct 27, 1995, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The radar
The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -416 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- -169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 280003 SVRMOB ALC025-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 703 PM CDT FRI OCT 27 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...CLARKE COUNTY AT 700 PM MOBILE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM JUST WEST OF JACKSON AND SALITPA. THE STORM WAS MOVING EAST AT 40 MPH. THE STORM WILL PASS VERY CLOSE TO JACKSON AND SALITPA AROUND 715 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR( ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 2:33 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 27, 2:33 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR FIRST PD TMPS NATIONAL WEATHER SERVICE MOBILE AL 230 PM CDT FRI OCT 27 1995 WILL NOT DEVIATE MUCH FROM PRVS DSCSSN AS WX SCENARIO FCST IS NOW UNFOLDING OVR FA. MODELS INDICATING MAJOR ACTION WILL OCCUR IN THE LATE AFTERNOON...EARLY EVENING AS STGST FORCING AND UPPER LVL SUPPORT OCCURRING AROUND 00Z...ALSO LOLVL MOIST AND DRY AIR INTRUSION ABOVE 70H WILL INTRODUCE A MORE UNSTABLE ENVIRONMENT AT THIS TIME. SOME STG/ISLTD SVR DEVELOPING IN FL AND AL AS WELL AND THIS IS REFLECTED IN THE ONGOING FCST AND WILL CONTINUE THE TREND INTO THE EVENING. TIME SXN OVR MOB REVEALS A SHARP GRADIENT OF MOISTURE AND DRY AIR ASSOCIATED WITH FRONTAL PASSAGE AROUND 06Z SAT ALONG WITH ISENTROPIC DESCENT ON THE I296-I304 LVLS AND WILL WORD FCST TO REFLECT IMPROVING AND COOLING WX CONDITIONS AT THIS TIME AND BEYOND...BUT FOR THE IMMEDIATE FUTURE... ALL HANDS ON DECK. A LOOK AT GUIDANCE WILL LWR MINS A BIT TO ACCOUNT FOR FROPA THIS EVENING OTHERWISE NUMBERS LOOK OK. (1) 57/76/46/72 45 7100 (2) 58/74/49/73 47 6100 GJM
Nearby
Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.